Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Infant having watery loose motions with mucus after taking medicines for vomiting. Which medicine should be given?

Hi, My daughter is 1 and a half months (6 weeks) old. She was vomitting 3 days back. Her doctor said it was due to gas/acidity. He prescribed Emeset syrup for 3-5 days every 4th hourly 0.5 ml. and Neopeptin twice a day 0.5 ml. Have been giving her the medicines since last 3 days and her vomitting is under control. But since today morning she passed loose motions 2-3 times. The motions are somewhat watery, mucous like. Please let me know what medicine to give her to control the loose motions. Thanks a lot.
Asked On : Fri, 20 Jul 2012
Answers:  2 Views:  897
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
The loose motions that your child is having is most probably due to neopeptine drug she is having because it increases gastric motility and hence causes stool to pass before water is adequately absorbed from the gut. If she had stopped vomiting then stop the drugs you are giving to her. the diarrhea will improve itself. if she still passes loose motion then you can use enflor sachet in a dose of 1/2 sachet twice a day. just take care of her fluids to avoid dehydration and continue with the normal diet
Dr. M Ishfaq Habib
Answered: Fri, 20 Jul 2012
I find this answer helpful
Pediatrician Dr. Richa A Agarwal's  Response
dear parent

occasional vomiting in a 6 wk old child and increased frequency of motions both can be normal in this age group.
on what diet is your child? breast fed or top fed
breast fed are unlikely to have this problem

however mucus in stools is always suggestive of infection, is to be taken very seriously in this age group; consult a dr immediately

take care
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor